Thunderstorm Wind, Harper
- When
- June 8, 5:25 PM CST
- Where
- Harper County, 0.89 mi SW of Buffalo
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.820, -99.640
An extensive squall line initially stretched from southern Nebraska to the Texas Panhandle during the late afternoon, and moved southward over the course of the evening and early morning hours. The portion which affected western Oklahoma was most intense, particularly as a bowing segment appeared in southwest Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An extensive squall line initially stretched from southern Nebraska to the Texas Panhandle during the late afternoon, and moved southward over the course of the evening and early morning hours. The portion which affected western Oklahoma was most intense, particularly as a bowing segment appeared in southwest Oklahoma. Several reports of severe wind gusts were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 8, 1:51 PM CST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 251 PM CDT SAT JUN 8 2013 .DISCUSSION... SCATTERED TO NUMEROUS THUNDERSTORMS STILL ANTICIPATED NEAR A WEAK FRONT THAT WILL MOVE INTO FAR NORTHWEST OKLAHOMA EARLY THIS EVENING. STORMS PROGD TO GROW UPSCALE IN THE FORM OF LINEAR MCS AND PROGRESS SOUTHEAST OVER MUCH OF OKLAHOMA INTO NORTHERN TEXAS TONIGHT. ALTHOUGH DECREASED INSOLATION HAS BEEN SEE SO FAR TODAY WITH PASSAGE OF MCV...NEAR FULL SUN THE REST OF THE AFTERNOON SHOULD YIELD RESPECTABLE LOW LEVEL LAPSE RATES AND TEMP-DEWPOINT DEPRESSIONS TO YIELD AT LEAST SOME SEVERE WIND THREAT OVER NORTHWEST/WESTERN OKLAHOMA. ALTHOUGH STORMS AND ASSOCIATED GUSTY WIND/HEAVY RAINFALL EXPECTED TO PUSH THROUGH CENTRAL PORTIONS OF STATE TOWARD AND AFTER MIDNIGHT...NO ORGANIZED SEVERE WEATHER IS CURRENTLY EXPECTED PRIMARILY DUE TO STABILIZATION OF LOWER LEVELS BEFORE STORMS ARRIVE. WILL KEEP POPS GOING SUNDAY MORNING MAINLY SOUTHEAST OF I-44 WITH POSSIBILITY OF LINGERING SHOWERS AND WEAK EMBEDDED STORMS. MID-UPPER LEVEL RIDGE EXPECTED TO DOMINATE WEATHER FOR NEXT WEEK AND POPS WILL REMAIN VERY LOW. VERY WARM AND MUGGY CONDITIONS EXPECTED OVER EASTERN HALF OF OKLAHOMA...WITH HOT AND DRIER WEATHER ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 64 84 68 91 / 60 20 10 10 HOBART OK 64 93 69 97 / 70 10 10 10 WICHITA FALLS TX 67 92 71 97 / 50 30 10 10 GAGE OK 59 88 65 97 / 70 10 10 10 PONCA CITY OK 63 85 65 92 / 60 10 10 10 DURANT OK 67 88 72 93 / 40 60 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 04/11
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1211 PM CDT SAT JUN 8 2013
OKZ004>048-050>052-TXZ083>090-091200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1211 PM CDT SAT JUN 8 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF NORTHERN AND WESTERN OKLAHOMA...AND WESTERN
NORTH TEXAS.
LOCATION...
THE SLIGHT RISK IS ALONG AND WEST OF A LINE EXTENDING FROM PONCA
CITY...TO HINTON AND FREDERICK IN OKLAHOMA...SOUTHWESTWARD TO
VERNON AND BENJAMIN IN WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 6 PM
THROUGH MIDNIGHT.
IMPACTS...
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN
EXCESS OF 70 MPH...AND HAIL TO THE SIZE OF QUARTERS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS EVENING AND
TONIGHT.
DISCUSSION...
ISOLATED SHOWERS AND A FEW RUMBLES OF THUNDER WILL BE POSSIBLE AHEAD
OF THE SURFACE FRONT ACROSS SOUTHWESTERN OKLAHOMA AND WESTERN NORTH
TEXAS THIS AFTERNOON. THIS ACTIVITY IS ASSOCIATED WITH A REMNANT
SYSTEM THAT CROSSED THE REGION LAST NIGHT. MOST LOCATIONS WILL REMAIN
DRY...WITH NO SEVERE WEATHER EXPECTED.
OVERALL...THE AIRMASS ACROSS THE AREA REMAINS CAPPED...WITH SURFACE
TEMPERATURES CONTINUING TO RISE SLOWLY THROUGH THE AFTERNOON. A STOUT
UPPER LEVEL DISTURBANCE WILL CONTINUE TO SHIFT SOUTHEAST ACROSS THE
SOUTHERN HIGH PLAINS THROUGH THE AFTERNOON. IN RESPONSE...
THUNDERSTORMS WILL DEVELOP RAPIDLY...MID TO LATE AFTERNOON...ALONG THE
ASSOCIATED SURFACE FRONT FROM SOUTHEASTERN COLORADO AND SOUTHWESTERN
KANSAS INTO THE PANHANDLES. WITH MERGING OUTFLOW BOUNDARIES FROM THE
INITIAL STORMS...ONE OR MORE THUNDERSTORM COMPLEXES WILL TRANSITION
SOUTHEASTWARD INTO NORTHWESTERN OKLAHOMA THIS EVENING. WITH WIDE
TEMPERATURE DEWPOINT SPREADS AND HOT SURFACE TEMPERATURES...DAMAGING
WINDS WILL BE THE PRIMARY CONCERN AS STORMS MOVE SOUTHEASTWARD ACROSS
THE REGION. A HAIL THREAT EXISTS...AS MODEST INSTABILITY WILL EXIST...
FAVORING SEVERE HAIL WITH THE STRONGER STORMS. OF GREATER CONCERN
BESIDES WIND...LOCALLY HEAVY RAINFALL LEAD TO AN INCREASED THREAT OF
FLASH FLOODING IN AREAS WHERE SOILS ARE WELL SATURATED. THE OVERALL
SEVERE THREAT IS EXPECTED TO DIMINISH THROUGH MIDNIGHT...WITH FREQUENT
LIGHTNING AND MODERATE TO HEAVY RAINFALL CONTINUING THROUGH THE
OVERNIGHT AND EARLY MORNING HOURS ACROSS CENTRAL AND SOUTHERN OKLAHOMA
AND WESTERN NORTH TEXAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
AFTER SEVERAL DAYS OF HEAVY RAIN LAST WEEK...THE GROUND IN MANY AREAS
ACROSS CENTRAL AND SOUTHERN OKLAHOMA ARE SATURATED. HEAVY RAINFALL
OVERNIGHT MAY LEAD TO A LOCALIZED FLOOD THREAT. MONITOR THE WEATHER
CLOSELY IN CASE FLOODING DEVELOPS IN YOUR AREA...AND REMEMBER...BE
SMART...TURN AROUND DONT DROWN.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE EXPECTED TO LINGER INTO SUNDAY MORNING OVER CENTRAL
AND SOUTHERN OKLAHOMA...AND PERHAPS WESTERN NORTH TEXAS. HOWEVER...
WITH LITTLE INSTABILITY DURING THE MORNING HOURS...EXPECT STORMS TO
REMAIN NON SEVERE. THOUGH GUSTY WINDS TO 50 MPH MAY ACCOMPANY THE
STRONGER STORMS. OTHER ISOLATED STORMS MAY DEVELOP LATER TOMORROW IN
THE VICINITY OF A WEAK FRONTAL BOUNDARY ACROSS SOUTHERN OKLAHOMA. THIS
WILL ALSO SERVE AS A FOCUS FOR ISOLATED SHOWERS AND STORMS FROM LATE
SUNDAY NIGHT INTO MONDAY. WHILE A FEW STRONG STORMS WILL BE POSSIBLE...
THE THREAT OF SEVERE WEATHER WILL BE LOW.
OTHER HAZARDOUS WEATHER...
AS MID LEVEL RIDGING BUILDS INTO THE SOUTHERN PLAINS...A PERIOD OF HOT
AND HUMID WEATHER APPEARS LIKELY FROM MID WEEK THROUGH NEXT WEEKEND.
TAKE CARE OF ANY OUTDOOR WORK NOW WHILE THE WEATHER IS RELATIVELY MILD.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SUNDAY.
AUSTIN/KURTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
530 PM CDT SAT JUN 8 2013
OKZ004-082330-
HARPER OK-
530 PM CDT SAT JUN 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR HARPER COUNTY UNTIL 630 PM CDT...
AT 528 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
LAVERNE...MOVING EAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3700 9946 3661 9930 3659 10000 3664 10001
3699 10000
TIME...MOT...LOC 2228Z 258DEG 38KT 3671 9997SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 625 PM CDT SAT JUN 8 2013 OKZ009-010-090015- WOODWARD OK-ELLIS OK- 625 PM CDT SAT JUN 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WOODWARD AND NORTHERN ELLIS COUNTIES UNTIL 715 PM CDT... AT 621 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF GAGE...MOVING EAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH... LAT...LON 3659 9922 3633 9924 3633 9987 3659 9988 TIME...MOT...LOC 2321Z 259DEG 31KT 3641 9978
The Dodge City radar (KDDC), 109 km away, was scanning. The volume nearest the first event began at 23:26 UTC.
7 thunderstorm wind. Local standard time, as filed.
Hobart ASOS recorded a gust to 62 mph at 9:44pm LST. Also recorded 59 mph at 9:38pm LST.
Lawton ASOS recorded gusts to 62 mph at 11:04pm LST and 11:12pm LST.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458363, 458364, 458365, 458366, 458367, 458368, 458370.